Alert archive / Kansas / Flash Flood Watches in 2015

Flash Flood Watch 9, NWS Topeka, KS

September 18, 201513 counties in Kansas

NWS Topeka, KS issued this flash flood watch at Sep 18, 2015, 9:52 AM CDT for 13 counties in Kansas. It took effect at Sep 18, 2015, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 18, 2015, 9:52 AM CDT (14:52 UTC)
In effect from
Sep 18, 2015, 10:00 AM CDT
Expired
Sep 18, 2015, 7:10 PM CDT
In force
9 hr
Issued by
NWS Topeka, KS
Flood severity
None

Counties Anderson County, KS, Brown County, KS, Coffey County, KS, Douglas County, KS, Franklin County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Shawnee County, KS, Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 42 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 2.9 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2015-09-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 796 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2015-09-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
796 J/kg
Mixed-layer CIN
-207 J/kg
Mixed-layer LCL
1023 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

759 
WGUS63 KTOP 181452
FFATOP

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE TOPEKA KS
952 AM CDT FRI SEP 18 2015

.A VERY MOIST AIRMASS IS EXPECTED TO REMAIN OVER EAST CENTRAL AND
PARTS OF NORTHEAST KS WITH THE POTENTIAL FOR MULTIPLE ROUNDS OF
THUNDERSTORMS. THE THUNDERSTORMS ARE EXPECTED TO BE EFFICIENT
RAIN PRODUCERS WITH TORRENTIAL RAINFALL POSSIBLE AT TIMES. WHILE
THE WIDESPREAD RISK FOR FLASH FLOODING IS RELATIVELY
LOW...LOCATIONS THE RECEIVE REPEATED HEAVY RAIN COULD HAVE FLASH
FLOODING OCCUR.

KSZ011-012-024-182300-
/O.NEW.KTOP.FF.A.0009.150918T1500Z-150919T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEMAHA-BROWN-JACKSON-
INCLUDING THE CITIES OF...SENECA...HIAWATHA...HOLTON
952 AM CDT FRI SEP 18 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST KANSAS... 
  INCLUDING THE FOLLOWING BROWN...JACKSON AND ...NEMAHA. 

* THROUGH THIS EVENING

* THUNDERSTORMS WITH TORRENTIAL RAINFALL COULD POSSIBLY MOVE OVER
  SOME LOCATIONS REPEATEDLY LEADING TO FLASH FLOODING.

* REPEATED ROUNDS OF VERY HEAVY RAINFALL WOULD LEAD TO RAPID RISES
  ON AREA CREEKS AND STREAMS, ALONG WITH STREET FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

KSZ026-037>040-054>056-058-059-182300-
/O.NEW.KTOP.FF.A.0009.150918T1500Z-150919T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-
COFFEY-ANDERSON-
INCLUDING THE CITIES OF...OSKALOOSA...COUNCIL GROVE...ALMA...
TOPEKA...LAWRENCE...EMPORIA...OSAGE CITY...OTTAWA...BURLINGTON...
LEBO...GARNETT
952 AM CDT FRI SEP 18 2015

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL KANSAS AND 
  NORTHEAST KANSAS...INCLUDING THE FOLLOWING IN EAST ...CENTRAL 
  KANSAS...ANDERSON...COFFEY...DOUGLAS...FRANKLIN...LYON... 
  MORRIS...OSAGE...SHAWNEE AND WABAUNSEE. IN NORTHEAST KANSAS... 
  JEFFERSON. 

* THROUGH LATE TONIGHT

* THUNDERSTORMS WITH TORRENTIAL RAINFALL COULD POSSIBLY MOVE OVER
  SOME LOCATIONS REPEATEDLY LEADING TO FLASH FLOODING.

* REPEATED ROUNDS OF VERY HEAVY RAINFALL WOULD LEAD TO RAPID RISES
  ON AREA CREEKS AND STREAMS, ALONG WITH STREET FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

WOLTERS
4 follow-up statements
832 
WGUS63 KTOP 181828
FFATOP

FLOOD WATCH
NATIONAL WEATHER SERVICE TOPEKA KS
128 PM CDT FRI SEP 18 2015

KSZ011-012-024-181930-
/O.CAN.KTOP.FF.A.0009.000000T0000Z-150919T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NEMAHA-BROWN-JACKSON-
INCLUDING THE CITIES OF...SENECA...HIAWATHA...HOLTON
128 PM CDT FRI SEP 18 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF NORTHEAST KANSAS HAS BEEN
CANCELLED. THE COLD FRONT CONTINUES TO MOVE SOUTH OF THE
AREA...SO THE CHANCES FOR HEAVY RAINFALL AND LOCAL FLASH FLOODING
WILL CONTINUE TO DIMINISH THROUGH THE AFTERNOON.

$$

KSZ026-037>040-054>056-058-059-190230-
/O.CON.KTOP.FF.A.0009.000000T0000Z-150919T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON-MORRIS-WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-
COFFEY-ANDERSON-
INCLUDING THE CITIES OF...OSKALOOSA...COUNCIL GROVE...ALMA...
TOPEKA...LAWRENCE...EMPORIA...OSAGE CITY...OTTAWA...BURLINGTON...
LEBO...GARNETT
128 PM CDT FRI SEP 18 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EAST CENTRAL KANSAS AND NORTHEAST KANSAS...
  INCLUDING THE FOLLOWING IN EAST ...CENTRAL KANSAS...ANDERSON...
  COFFEY...DOUGLAS...FRANKLIN...LYON...MORRIS...OSAGE...SHAWNEE
  AND WABAUNSEE. IN NORTHEAST KANSAS...JEFFERSON.

* UNTIL 1 AM CDT SATURDAY

* THUNDERSTORMS WITH TORRENTIAL RAINFALL COULD MOVE OVER SOME
  LOCATIONS THAT RECEIVED HEAVY RAINFALL THIS MORNING...LEADING
  TO FLASH FLOODING.

* REPEATED ROUNDS OF VERY HEAVY RAINFALL WOULD LEAD TO RAPID 
  RISES ON AREA CREEKS AND STREAMS... ALONG WITH STREET 
  FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

WOLTERS
079 
WGUS63 KTOP 182006
FFATOP

FLOOD WATCH
NATIONAL WEATHER SERVICE TOPEKA KS
306 PM CDT FRI SEP 18 2015

KSZ026-037>039-182115-
/O.CAN.KTOP.FF.A.0009.000000T0000Z-150919T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JEFFERSON-MORRIS-WABAUNSEE-SHAWNEE-
INCLUDING THE CITIES OF...OSKALOOSA...COUNCIL GROVE...ALMA...
TOPEKA
306 PM CDT FRI SEP 18 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL KANSAS AND
NORTHEAST KANSAS HAS BEEN CANCELLED. RAINFALL AMOUNTS RESULTING
IN FLASH FLOODING ARE NO LONGER ANTICIPATED. 

$$

KSZ040-054>056-058-059-190415-
/O.CON.KTOP.FF.A.0009.000000T0000Z-150919T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...LAWRENCE...EMPORIA...OSAGE CITY...
OTTAWA...BURLINGTON...LEBO...GARNETT
306 PM CDT FRI SEP 18 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF EAST CENTRAL KANSAS...INCLUDING THE FOLLOWING
  COUNTIES...ANDERSON...COFFEY...DOUGLAS...FRANKLIN...LYON AND
  ...OSAGE.

* UNTIL 1 AM CDT SATURDAY

* THUNDERSTORMS WITH TORRENTIAL RAINFALL COULD MOVE OVER SOME 
  LOCATIONS THAT RECEIVED HEAVY RAINFALL THIS MORNING...LEADING 
  TO FLASH FLOODING. 

* REPEATED ROUNDS OF VERY HEAVY RAINFALL WOULD LEAD TO RAPID 
  RISES ON AREA CREEKS AND STREAMS... ALONG WITH STREET 
  FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
828 
WGUS63 KTOP 182252
FFATOP

FLOOD WATCH
NATIONAL WEATHER SERVICE TOPEKA KS
552 PM CDT FRI SEP 18 2015

KSZ040-054-055-190000-
/O.CAN.KTOP.FF.A.0009.000000T0000Z-150919T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS-LYON-OSAGE-
INCLUDING THE CITIES OF...LAWRENCE...EMPORIA...OSAGE CITY
552 PM CDT FRI SEP 18 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL KANSAS HAS
BEEN CANCELLED. THE SURFACE COLD FRONT HAS MOVED TO THE EAST OF
THE AREA AND THE THREAT FOR HEAVY RAINFALL HAS ENDED.

$$

KSZ056-058-059-190600-
/O.CON.KTOP.FF.A.0009.000000T0000Z-150919T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...OTTAWA...BURLINGTON...LEBO...GARNETT
552 PM CDT FRI SEP 18 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 1 AM CDT SATURDAY...

THE FLASH FLOOD WATCH CONTINUES FOR

* A PORTION OF EAST CENTRAL KANSAS...INCLUDING THE FOLLOWING 
  ANDERSON...COFFEY AND ...FRANKLIN. 

* UNTIL 1 AM CDT SATURDAY

* THUNDERSTORMS WITH TORRENTIAL RAINFALL COULD MOVE OVER SOME 
  LOCATIONS THAT RECEIVED HEAVY RAINFALL THIS MORNING...LEADING 
  TO FLASH FLOODING. 

* REPEATED ROUNDS OF VERY HEAVY RAINFALL WOULD LEAD TO RAPID 
  RISES ON AREA CREEKS AND STREAMS... ALONG WITH STREET 
  FLOODING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
340 
WGUS63 KTOP 190010
FFATOP

FLOOD WATCH
NATIONAL WEATHER SERVICE TOPEKA KS
710 PM CDT FRI SEP 18 2015

KSZ056-058-059-190115-
/O.CAN.KTOP.FF.A.0009.000000T0000Z-150919T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN-COFFEY-ANDERSON-
INCLUDING THE CITIES OF...OTTAWA...BURLINGTON...LEBO...GARNETT
710 PM CDT FRI SEP 18 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL KANSAS HAS
BEEN CANCELLED. THE COLD FRONT HAS NOW PASSED THROUGH THE AREA, SO
THERE ARE NO MORE FLOODING CONCERNS AT THIS TIME.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this flash flood watch went out at Sep 18, 6:34 AM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Sep 18, 6:34 AM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
634 AM CDT FRI SEP 18 2015

...Update to aviation forecast discussion...

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 255 AM CDT FRI SEP 18 2015

Early this morning the cold front was roughly bisecting the CWA,
stretching from Alta Vista to Wamego to Hiawatha.  The mid-level
trough was stretched across the northern Rockies, advancing into the
Northern Plains. Water vapor imagery showed a weak embedded wave
within the mid-level flow over southeast Kansas, which, combined
with the low-level jet axis, was helping to produce scattered
thunderstorms that were tracking northeastward into east central
Kansas. Short-range models show these scattered storms diminishing
across east central Kansas shortly after sunrise, with the focus for
additional showers and thunderstorms shifting northward to the
Nebraska/Kansas border as some enhanced lift is expected across that
area ahead of the advancing trough.  While the best moisture and
lift with this morning activity may be focused in far southeast
Nebraska, there is some uncertainty still amongst the short-range
models with how far south into north central and northeast Kansas
this precipitation will develop.  The coverage of this morning
activity certainly may have an impact on the potential for severe
storms this afternoon as there is uncertainty with regards to how
much the region will destabilize this morning into this afternoon.
However, there is the potential for several favorable conditions to
come together to support the development of some supercell
thunderstorms. Expect enhanced lift by this afternoon as you have
the cold front still stretched across eastern Kansas and the mid-
level trough sweeping across the Northern and Central Plains, which
will help to push this stalled system eastward out of the area by
this evening.  In addition to ample lift in the low/mid levels,
models continue to show limited inhibition by early to mid afternoon
with CAPE values upwards of 1500-2000 J/kg and 0-6km bulk shear
values of around 40kts. As a result, the primary threats will be
some damaging winds and large hail.  However, it is worth noting
that 0-1km bulk shear and helicity values across far northeast
Kansas into northwest/far northern Missouri suggest that there is an
isolated tornado threat as well for a small window of time, likely
mid to late afternoon for far northeast Kansas.  Also cannot rule
out the potential for some locally heavy rainfall from these storms
as PWAT values should be upwards of 1.7-1.9 inches with some
training storms possible as the low-level flow should be roughly
parallel to the exiting boundary.  The main area of concern for some
localized flooding would be across far northeast Kansas where
upwards of 2-3 inches of rain fell last evening from thunderstorms.
The advancing trough will help to quickly push the front eastward
out of the area by early evening, with cooler, drier air quickly
surging into the area behind this system.  With the placement of the
front and the potential for scattered morning precipitation, have
cooled high temperatures a bit for today with a decent spread
expected, ranging from around 70 in north central Kansas to the
middle 80s in east central Kansas. Expect dry conditions by the
overnight hours tonight and temperatures cooling into the upper 40s
to low 50s.

.LONG TERM...(Saturday THROUGH Thursday)
ISSUED AT 255 AM CDT FRI SEP 18 2015

The strong cold front will have pushed through the forecast area
by early Saturday morning with precipitation rapidly clearing out.
Strong high pressure will build toward the area and remnant low
level moisture may allow patchy fog to develop around sunrise on
Saturday in north central KS where winds will become light.
Temperatures will be much cooler through the weekend with highs
around 70 on Saturday and in the mid 70s on Sunday. Lows each
morning should be around 50...cooler in north central KS early
Saturday and cooler in eastern KS early Sunday given proximity to
the surface high pressure and heart of the cool airmass. By late
Sunday, short wave energy will move northwest to southeast across
the area. This will provide a fair amount of vertical motion
across the area but moisture will be lacking and have kept the
forecast dry at this time.

Weak upper ridging builds into the region for early next week with
an associated warming trend back well into the 80s for much of the
week. Monday night into Tuesday a weak front will sag into the
area and may provide a focus for a few storms. Otherwise the next
potential precipitation maker is in the form of a short wave
trough forecast to move from Southern California into the Central
Plains by Thursday.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z Saturday MORNING)
ISSUED AT 633 AM CDT FRI SEP 18 2015

For the 12z TAFs, morning thunderstorms may pass near KTOP/KFOE
before exiting to the east. With the cold front lingering in the
area, expect wind directions to be a bit variable at times near the
TAF sites. Better chances for more widespread showers and
thunderstorms will be this afternoon into early evening as the cold
front tracks to the east. Any storms that develop near the TAF sites
this afternoon may be capable of producing stronger wind gusts.
Winds will shift to the north behind the frontal passage this
evening through the overnight hours. There is uncertainty as to
whether or not MVFR stratus will develop this evening and overnight
behind this exiting system, so future TAF issuances will need to
continue to monitor this potential.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Hennecke
LONG TERM...Barjenbruch
AVIATION...Hennecke
Hazardous weather outlook, Sep 18, 4:41 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
441 AM CDT FRI SEP 18 2015

KSZ008>012-020>024-026-034>040-054>056-058-059-190945-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
441 AM CDT FRI SEP 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS MORNING ACROSS PORTIONS
OF EAST CENTRAL KANSAS AND ALONG THE KANSAS NEBRASKA STATE
BORDER. WHILE THE POTENTIAL FOR SEVERE STORMS IS LOW...CANNOT
RULE OUT SOME SMALL HAIL AND GUSTY WINDS FROM ANY STRONGER STORMS.

THUNDERSTORM CHANCES INCREASE BY EARLY TO MID AFTERNOON WITH
STORMS LIKELY ACROSS NORTHEAST AND EAST CENTRAL KANSAS. WHILE THE
SEVERITY OF THESE STORMS WILL BE CONDITIONAL AND AFFECTED BY THE
COVERAGE OF MORNING PRECIPITATION...THERE CERTAINLY IS THE
POTENTIAL FOR THE DEVELOPMENT OF SOME STRONG TO SEVERE STORMS
DURING THE AFTERNOON AND EARLY EVENING. THE PRIMARY THREATS WILL
BE LARGE HAIL...DAMAGING WINDS AND SOME LOCALLY HEAVY RAINFALL.
HOWEVER...THERE IS ALSO AN ISOLATED TORNADO THREAT ACROSS
NORTHEAST KANSAS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY THIS
EVENING ACROSS PORTIONS OF NORTHEAST AND EAST CENTRAL KANSAS.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/TOP/SITREP

In the hours before

Local storm report, Sep 18, 5:55 AM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
555 AM CDT FRI SEP 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 AM     HAIL             1 WSW OSAGE CITY        38.63N 95.83W
09/18/2015  E0.88 INCH       OSAGE              KS   TRAINED SPOTTER

            STRONG WINDS ALSO REPORTED.

&&

BARJENBRUCH
Local storm report, Sep 18, 6:06 AM CDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
606 AM CDT FRI SEP 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 AM     TSTM WND DMG     OSAGE CITY              38.63N 95.83W
09/18/2015                   OSAGE              KS   LAW ENFORCEMENT

            DISPATCH REPORTS TREES AND POWER LINES DOWN IN OSAGE
            CITY.

&&

BARJENBRUCH
Special weather statement, Sep 18, 6:20 AM CDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
620 AM CDT FRI SEP 18 2015

KSZ058-059-181145-
ANDERSON-COFFEY-
620 AM CDT FRI SEP 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COFFEY AND
NORTHWESTERN ANDERSON COUNTIES UNTIL 645 AM CDT...

AT 620 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NEW STRAWN...MOVING NORTHEAST AT 40 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WAVERLY...NEW STRAWN...WESTPHALIA AND HARRIS.

LAT...LON 3828 9584 3844 9562 3843 9551 3839 9551
      3839 9528 3819 9537 3814 9561
TIME...MOT...LOC 1120Z 240DEG 34KT 3827 9563

BB
Special weather statement, Sep 18, 6:29 AM CDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
629 AM CDT FRI SEP 18 2015

KSZ038-039-055-181200-
WABAUNSEE-OSAGE-SHAWNEE-
629 AM CDT FRI SEP 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WABAUNSEE...
SOUTHWESTERN SHAWNEE AND NORTHWESTERN OSAGE COUNTIES UNTIL 700 AM
CDT...

AT 629 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HARVEYVILLE...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN TOPEKA...DOVER...AUBURN...HARVEYVILLE AND PAULINE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 BETWEEN MILE MARKERS 351 AND 355.
 KANSAS TURNPIKE BETWEEN MILE MARKERS 156 AND 176.

LAT...LON 3874 9598 3889 9610 3910 9581 3888 9558
TIME...MOT...LOC 1129Z 238DEG 30KT 3886 9596

BB
Special weather statement, Sep 18, 7:19 AM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
719 AM CDT FRI SEP 18 2015

KSZ026-039-040-181245-
JEFFERSON-DOUGLAS-SHAWNEE-
719 AM CDT FRI SEP 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SHAWNEE...SOUTHWESTERN
JEFFERSON AND NORTHWESTERN DOUGLAS COUNTIES UNTIL 745 AM CDT...

AT 719 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EASTERN TOPEKA...MOVING NORTHEAST AT 35 MPH.

HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TOPEKA...TECUMSEH...PERRY...MERIDEN...LECOMPTON...BERRYTON AND
GRANTVILLE.

THIS INCLUDES KANSAS TURNPIKE BETWEEN MILE MARKERS 177 AND 192.

LAT...LON 3891 9560 3907 9580 3922 9561 3922 9559
      3923 9559 3925 9556 3905 9534
TIME...MOT...LOC 1219Z 232DEG 31KT 3905 9565

BB
Special weather statement, Sep 18, 9:13 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
913 AM CDT FRI SEP 18 2015

KSZ054-058-181445-
LYON-COFFEY-
913 AM CDT FRI SEP 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COFFEY AND SOUTHEASTERN
LYON COUNTIES UNTIL 945 AM CDT...

AT 912 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6
MILES NORTHEAST OF MADISON...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BURLINGTON...NEW STRAWN...HARTFORD...BETO JUNCTION AND JOHN REDMOND
RESERVOIR.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 153 AND 155.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3817 9596 3817 9614 3824 9618 3843 9578
      3843 9561 3817 9564 3810 9596
TIME...MOT...LOC 1412Z 243DEG 29KT 3820 9605

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 7:04 PM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha41 min
Sep 17, 7:12 PM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha48 min
Sep 17, 7:57 PM CDTSevere Thunderstorm WarningTOPBrown, Jackson, Nemaha48 min
Sep 17, 8:42 PM CDTSevere Thunderstorm WarningTOPBrown, Jackson22 min
Sep 17, 9:06 PM CDTSpecial Weather StatementTOPJackson24 min
Sep 17, 9:09 PM CDTSevere Thunderstorm WarningTOPBrown, Jackson23 min
Sep 17, 9:28 PM CDTSevere Thunderstorm WarningTOPBrown32 min
Sep 17, 9:51 PM CDTSpecial Weather StatementTOPJefferson24 min
Sep 18, 5:41 AM CDTSpecial Weather StatementTOPOsage34 min
Sep 18, 5:47 AM CDTSevere Thunderstorm WarningTOPOsage28 min
Sep 18, 6:20 AM CDTSpecial Weather StatementTOPCoffey25 min
Sep 18, 6:25 AM CDTSevere Thunderstorm WarningTOPAnderson, Coffey20 min
Sep 18, 6:29 AM CDTSpecial Weather StatementTOPShawnee31 min
Sep 18, 6:44 AM CDTSevere Thunderstorm WarningTOPAnderson, Franklin34 min
Sep 18, 7:19 AM CDTSpecial Weather StatementTOPShawnee26 min
Sep 18, 9:13 AM CDTSpecial Weather StatementTOPCoffey32 min
Sep 18, 1:42 PM CDTSpecial Weather StatementTOPAnderson18 min
Sep 18, 2:38 PM CDTSpecial Weather StatementTOPFranklin22 min
Sep 18, 5:39 PM CDTSpecial Weather StatementTOPDouglas21 min

Nearby

Flash Flood Watches in Kansas, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.